Jump to content

Vanta

Just Registered
  • Content Count

    3
  • Joined

  • Last visited

About Vanta

  • Rank
    Just Registered

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. On a related note, does anybody have any idea how long 'Discontinuation Syndrome' lasts? It's been 4 weeks since I quit my meds cold turkey and I'm still feeling horrible. Is this likely to last for a long time or am I nearing the end of it now? I'm worried that it'll last for the rest of my life and that I may have done some permanent damage to my brain.
  2. Thank you so much for your helpful replies, it's much appreciated. It really helps me to know that there are others who have been and/or are going through what I am. I was considering this... Stay on the antidepressants for a month or two and then slowly taper off them instead of quitting cold turkey which I had done 4 weeks ago. Do you feel that would be a better option? I'm like a lot of people and don't want to stay on antidepressants for the rest of my life, but perhaps I NEED to for the time being in order for them to get into my system properly and help with this horrible 'SSRI Discontinuation Syndrome'. After a couple of months I can then speak with my doctor and slowly taper down. The only problem is, when I last spoke to my doctor about tapering down he suggested that I do 'one day on, one day off' for a week and then 'one day on, two days off' for the following week in order to quit. Now I get the feeling that although he's a doctor, he may not know what he's talking about when it comes to tapering off meds. I only say that as I read from numerous different sources online about how to taper off Paroxetine (Paxil) properly and pretty much everywhere says that one of the most dangerous things you can do is to go 'one day on, one day off' The reason for this being that Paroxetine's half-life is extremely short and only stays in your body for 21 hours. This means that if I did 'one day on, one day off' then it'd be out of my system by the next day and then I'd be reintroducing it the following day, which could play havoc with my brain.
  3. I am a 30 year old male and have been suffering from depression, anxiety and OCD for 15 years. During this time I have tried numerous different SSRIs, including Citalopram, Fluoxetine and Paroxetine (albeit not all at the same time). I'm gonna be blunt as there's no way to sugar coat this, although I have been suffering from orgasm related issues during my time on SSRIs. I barely feel any sexual stimulation and find it extremely hard to ejaculate. 4 weeks ago I decided to quit my Paroxetine cold turkey as I'd had enough of the side effects. The past 4 weeks have been the worst I have ever felt in my life, by far. I have been experiencing all of the 'discontinuation syndrome' symptoms including nausea, fatigue, headaches, lack of motivation, feelings of hopelessness, irritability, anger etc. I kept thinking it would go away eventually, although 2 days ago I broke down in tears and my family took me up to the hospital. I was in the waiting room for 15 hours before finally seeing somebody from the mental health team. I spoke to them for 2 hours and explained everything. They prescribed me Sertraline (50mg) for everything I was feeling. Unfortunately I am now having to convince myself to take them as I do not want to go back to feeling the sexual side effects of SSRIs which were horrible for me. Although I felt terrible during the past 4 weeks since coming off Paroxetine, I noticed that my sexual libido had increased massively and I was easily able to achieve orgasm again, which was brilliant. I am now extremely nervous about reintroducing an SSRI into my system, even if it will supposedly help with the way I'm feeling. I just don't know what to do and it's destrying me inside. I wish I could just make a decision, but I'm unable to. I have searched numerous times online for "Should I take an SSRI? Do SSRIs work?" and "Side effects of SSRIs" etc. I am constantly seeing people post that they think SSRIs are the devil's drug and that they should be banned from being prescribed, etc. I am constantly reading about people's side effects whilst taking them and that they'd never take them again once quitting. Many people claim that SSRIs ruined their lives and that people are better off without them, etc. So I just don't know what to think. My doctor told me "Don't search online", and I DO understand why he would suggest that, but surely based on the amount of people I've seen online talking about how bad SSRIs are and how they mess up your life, they can't ALL be wrong can they? If they're all wrong then that means I've seen over 500 or so people talking crap, which I find very hard to believe. They all have experience in taking SSRIs throughout their lives and therefore why would they come online just to lie about them? I know that people DO lie online and some people just want to talk crap for the hell of it, but as I said I have read over 500 or so posts and threads from different people claiming that SSRIs did not work for them and caused numerous different side effects. Even if only 10% of these people told the truth, that's still 50 people. During the past 4 weeks I purchased a couple of natural supplements which supposedly help with your mental state. I purchased 5-HTP and St. John's Wort. Whilst taking these I was still feeling bad although I had absolutely no issues with taking them. After researching thoroughly online I read that the side effects are pretty much non existent compared with SSRIs, especially sexual libido related. I noticed that I had no libido issues whatsoever whilst taking them as well. My brother takes Sertraline also and he told me that it DOES cause failure to achieve orgasm and loss of libido (in himself anyway). Now I just don't know what to do... Should I carry on with the 5-HTP and St. John's Wort to see if it eventually makes a difference (perhaps they just haven't kicked in yet, I don't know) or should I go ahead and take the Sertraline? I spoke to my GP and a Psychiatrist about this but I really have no idea what to do. I honestly have the feeling that if I were to take the Sertraline I'd be feeling horrible about it. Granted, they may kick in and help me with my depression/anxiety but I'd always have this horrible feeling in the back of my head that I took the easy route and popped a man made pill to deal with all my issues. I am an extremely health conscious male who goes to the gym numerous times a week and I try to look after my body, therefore I prefer to take natural environment grown things instead of man made stuff. I really don't want my inability to achieve orgasm to return, which I feel it most definitely will do if I were to take the Sertraline. Should I just push through these withdrawal effects and hope that I feel better eventually, or do you feel I've done some permanent damage to my brain and will never get better due to stopping the Paroxetine cold turkey? I DO have CBT (Cognitive Behaviour Therapy) coming up in the next few days, so perhaps that will help me out with the way I'm feeling and I won't have to take the Sertraline... I just don't know. I realise you guys are not doctors (apologies if some of you are) so you may not be able to help me, but I am just looking for some peace of mind and advice really. I find that when I talk about my issues with other people and hear what they have to say, that it puts my mind at ease, as I am unable to keep this all bottled up inside of me and try to deal with it myself. Many thanks & I appreciate any replies I get.
×
×
  • Create New...